Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 22, NWS Pueblo, CO

October 17, 202111 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Oct 17, 2021, 3:08 PM MDT for 11 counties in Colorado. It took effect at Oct 19, 2021, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 17, 2021, 3:08 PM MDT (21:08 UTC)
In effect from
Oct 19, 2021, 12:00 PM MDT
Expired
Oct 18, 2021, 2:55 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2912 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS85 KPUB 172108 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pueblo CO
308 PM MDT Sun Oct 17 2021

...A Red Flag Warning has been issued from 1 PM to 7 PM MDT on 
Monday for strong winds, low relative humidity and dry fuels, for
Fire Weather Zones 230, 233 and 237, which includes Las Animas 
and Baca Counties...

...A Fire Weather Watch has been issued for Tuesday afternoon 
through Tuesday evening for strong winds, low relative humidity 
and dry fuels, for Fire Weather Zones 222, 227, 228, 229, 231, 
232, 234, 235, 236 and 237, which includes Fremont, southern El 
Paso, Pueblo, Huerfano, Crowley, Otero, Bent, Prowers, Kiowa and 
Baca Counties...

COZ237-181300-
/O.NEW.KPUB.FW.W.0037.211018T1900Z-211019T0100Z/
/O.NEW.KPUB.FW.A.0022.211019T1800Z-211020T0100Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
308 PM MDT Sun Oct 17 2021

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE 
WEATHER ZONE 237... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONE 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 1 PM to 7 PM MDT Monday. A Fire 
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Tuesday afternoon through Tuesday evening.

* Affected Area...Fire Weather Zone 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread and
  growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ230-233-181300-
/O.NEW.KPUB.FW.W.0037.211018T1900Z-211019T0100Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
308 PM MDT Sun Oct 17 2021

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE 
WEATHER ZONES 230 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 1 PM to 7 PM MDT Monday.

* Affected Area...Fire Weather Zones 230 and 233.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread and
  growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-227>229-231-232-234>236-181300-
/O.NEW.KPUB.FW.A.0022.211019T1800Z-211020T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
308 PM MDT Sun Oct 17 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 222...227...228...229...231...232...
234...235 AND 236...

The National Weather Service in Pueblo has issued a Fire Weather
Watch, which is in effect from Tuesday afternoon through Tuesday 
evening.

* Affected Area...Fire Weather Zones 222...227...228...229... 
  231...232...234...235 and 236.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread and
  growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
111 
WWUS85 KPUB 180953
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
353 AM MDT Mon Oct 18 2021

...A Red Flag Warning is in effect from 1 PM to 7 PM MDT today 
for strong winds, low relative humidity and dry fuels, for Fire 
Weather Zones 229, 230, 233 and 237, which includes eastern 
Huerfano, Las Animas and Baca Counties...

...A Fire Weather Watch is in effect for Tuesday afternoon 
through Tuesday evening for strong winds, low relative humidity 
and dry fuels, for Fire Weather Zones 222, 227, 228, 229, 230, 231,
232, 234, 235, 236 and 237, which includes Fremont, southern El 
Paso, Pueblo, Huerfano, western Las Animas, Crowley, Otero, Bent,
Prowers, Kiowa and Baca Counties...

COZ229-190200-
/O.EXA.KPUB.FW.W.0037.211018T1900Z-211019T0100Z/
/O.CON.KPUB.FW.A.0022.211019T1800Z-211020T0100Z/
Huerfano County Including Walsenburg-
353 AM MDT Mon Oct 18 2021

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 229...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM this afternoon to 7 PM MDT this evening.

* Affected Area...Fire Weather Zone 229.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread and
  growth both today and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ230-190200-
/O.EXA.KPUB.FW.A.0022.211019T1800Z-211020T0100Z/
/O.CON.KPUB.FW.W.0037.211018T1900Z-211019T0100Z/
Western Las Animas County Including Trinidad and Thatcher-
353 AM MDT Mon Oct 18 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 230...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 230...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* Affected Area...Fire Weather Zone 230.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread and
  growth both today and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ237-190200-
/O.CON.KPUB.FW.W.0037.211018T1900Z-211019T0100Z/
/O.CON.KPUB.FW.A.0022.211019T1800Z-211020T0100Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
353 AM MDT Mon Oct 18 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 237...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 237...

* Affected Area...Fire Weather Zone 237.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid fire spread and
  growth both today and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ233-190100-
/O.CON.KPUB.FW.W.0037.211018T1900Z-211019T0100Z/
Eastern Las Animas County Including Pinon Canyon-
353 AM MDT Mon Oct 18 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 233...

* Affected Area...Fire Weather Zone 233.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid fire spread and
  growth this afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-227-228-231-232-234>236-190200-
/O.CON.KPUB.FW.A.0022.211019T1800Z-211020T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
353 AM MDT Mon Oct 18 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222...227...228...231...232...234...
235 AND 236...

* Affected Area...Fire Weather Zones 222...227...228...231... 
  232...234...235 and 236.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions may become favorable for rapid fire spread
  and growth on Tuesday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
815 
WWUS85 KPUB 182055
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
255 PM MDT Mon Oct 18 2021

...A Red Flag Warning remains in effect until 7 PM MDT today for 
strong winds, low relative humidity and dry fuels, for Fire 
Weather Zones 229, 230, 233 and 237, which includes eastern 
Huerfano, Las Animas and Baca Counties...

...A Red Flag Warning has been issued from Noon until 7 PM MDT
Tuesday for strong winds, low relative humidity and dry fuels, 
for Fire Weather Zones 222, 227, 228, 229, 230, 231, 232, 233, 
234, 235, 236 and 237, which includes Fremont, southern El Paso, 
Pueblo, Huerfano, Las Animas, Crowley, Otero, Bent, Prowers, Kiowa
and Baca Counties...

COZ229-230-237-191300-
/O.UPG.KPUB.FW.A.0022.211019T1800Z-211020T0100Z/
/O.NEW.KPUB.FW.W.0038.211019T1800Z-211020T0100Z/
/O.CON.KPUB.FW.W.0037.000000T0000Z-211019T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Baca County Including Springfield and Eastern Comanche Grasslands-
255 PM MDT Mon Oct 18 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 229...230 AND 237... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR 
FIRE WEATHER ZONES 229...230 AND 237...

The National Weather Service in Pueblo has issued a new Red Flag 
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from noon to 7 PM MDT Tuesday. The Fire Weather
Watch is no longer in effect.

* Affected Area...Fire Weather Zones 229...230 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread 
  and growth both today and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ233-191300-
/O.NEW.KPUB.FW.W.0038.211019T1800Z-211020T0100Z/
/O.CON.KPUB.FW.W.0037.000000T0000Z-211019T0100Z/
Eastern Las Animas County Including Pinon Canyon-
255 PM MDT Mon Oct 18 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 233... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR 
FOR FIRE WEATHER ZONE 233...

The National Weather Service in Pueblo has issued a new Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from noon to 7 PM MDT Tuesday.

* Affected Area...Fire Weather Zone 233.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread 
  and growth this afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-227-228-231-232-234>236-191300-
/O.UPG.KPUB.FW.A.0022.211019T1800Z-211020T0100Z/
/O.NEW.KPUB.FW.W.0038.211019T1800Z-211020T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
255 PM MDT Mon Oct 18 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR
FOR FIRE WEATHER ZONES 222...227...228... 231...232...234...235 
AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels,  
which is in effect from noon to 7 PM MDT Tuesday. The Fire Weather
Watch is no longer in effect.

* Affected Area...Fire Weather Zones 222...227...228...231... 
  232...234...235 and 236.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions may become favorable for rapid fire 
  spread and growth on Tuesday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Oct 17, 3:07 PM MDT, 1 minute earlier.

Area forecast discussion, Oct 17, 3:07 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
307 PM MDT Sun Oct 17 2021

.SHORT TERM...(This evening through Monday)
Issued at 307 PM MDT Sun Oct 17 2021

Upper level ridge sliding eastward into the plains this afternoon,
with strengthening lee surface trough beginning to stir up the wind
field on the plains, especially along the Palmer Divide and over the
far se in Baca County. A few spots in these areas may cross Red Flag
thresholds for a couple hours today, but area/duration aren't
widespread/long enough for a highlight. Outside of the wind, it's
been a beautiful fall day at most locations, with very mild temps in
the 60s/70s across the lower elevations. Overnight, weak disturbance
and some minor mid-level moisture may bring a sprinkle/flurry to the
higher elevations in the San Juans, though not expecting anything
significant. With winds increasing as mid-level trough approaches,
expect min temps to run slightly warmer than the past few nights,
and NBM temps looked reasonable. For Monday, expect increasing sw
flow at the surface and aloft through the day, as upper level low
moves toward nwrn CO by early evening. Conceptually, the pattern
looks good for widespread critical fire weather conditions on the
plains, though most model solutions are either not quite windy
enough (northern sections), or slightly too moist (srn zones) for
extensive highlights. For now, will hoist a Red Flag warning for
just Baca and Las Animas counties, where winds/low rh line up best,
though it won't take much of change in subsequent model runs to
produce a northward expansion of highlights. Deep mixing should lead
to warm temps area-wide, and a few 80s look likely on the plains in
the afternoon.

.LONG TERM...(Monday night through Sunday)
Issued at 307 PM MDT Sun Oct 17 2021

Main Forecast Concerns/Challenges:

1) Borderline critical fire weather conditions for a majority of the
Plains Tuesday afternoon

Monday night and Tuesday...Upper closed low pressure system located
over the Great Basin Mon night will eject to the east-northeast
through the day Tuesday, skirting along the CO/WY border. This
system will bring about an inch or two of new snow to the higher
elevations of the Continental Divide and central mts Mon night
through Tue morning, but the remainder of the forecast area is
expected to stay dry with increased winds. The strongest winds will
likely occur along the northern sections of the forecast area, and
combined with the continuing dry conditions, will produce critical
fire weather conditions for portions of the eastern plains.
Therefore, after collaborating with neighboring offices, went ahead
and issued a Fire Weather Watch for much of the plains Tue aftn into
early evening. Left out northern El Paso County because even though
the winds will be strong enough there, do not feel that the humidity
will drop low enough for a long enough period of time. Also held off
on Las Animas County for the reverse reason; it will be dry enough,
but do not think the winds will be strong enough there.

The low quickly pushes east of Colorado Tue night, and the pressure
gradient relaxes allowing for less wind starting on Wed.

Plan on overnight lows in the mid 20s to mid 30s for the high
valleys, and mid 30s to mid 40s for the plains. Temps on Tue will
climb into the 50s for the high valleys, and mid 60s to mid 70s for
the plains.

Wednesday through Saturday...The passing system pushes a dry cold
front across the forecast area late Tue night into Wed morning,
producing about 5-10 degrees of cooling for the day. A ridge of high
pressure then builds back into the region starting on Wed, and
persists into the weekend. Plan on dry conditions and warming temps
throughout the period. Overnight low temps are forecast to be
somewhat mild for this time of year, with 20s to around 30F for the
high valleys, and 30s to around 40F for the plains. As for maximum
temps, look for readings in the 50s and 60s for most areas on Wed,
then 60s for the high valleys and 70s for the plains for Thu through
Sat.

Sunday...Models indicate that another Pacific longwave trough will
move onshore over the weekend, approaching the region and
introducing some isolated pcpn chances along the Continental Divide
starting Sunday. Little temperature change is expected at this time.
This far out, timing for this will likely change over the next few
days. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 307 PM MDT Sun Oct 17 2021

VFR at all taf sites the next 24 hrs with light winds. On Mon,
s-sw winds will begin to increase in the afternoon as a weather
system approaches, with some gusts to 20 kts at KALS after 18z, and
at KPUB and KCOS after 19z-20z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ222-227>229-231-232-234>237.

Red Flag Warning from 1 PM to 7 PM MDT Monday for COZ230-233-237.

&&

SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, Oct 17, 4:30 AM MDT, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
430 AM MDT Sun Oct 17 2021

COZ058>089-093>099-181030-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
430 AM MDT Sun Oct 17 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Light snow will be possible late tonight across the eastern San Juan
mountains, where a spotty inch or two of accumulation will be possible
across the higher peaks towards dawn.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Spotty critical fire weather conditions will be possible across
portions of the high mountain valleys and into the I-25 Corridor
on Monday, as winds increase ahead of an approaching weather
system. This system may bring some light snow accumulations to the
higher terrain along and west of the Continental Divide, especially
the central mountains north of Cottonwood Pass, Monday night and
early Tuesday, with breezy to windy westerly winds continuing
across the area on Tuesday. These winds, combined with much drier
air working into the region, could bring critical fire weather
conditions to portions of the I-25 Corridor and southeast plains
on Tuesday, as the storm system slowly lifts out across the Upper
Midwest.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the higher elevations of the eastern San Juan
mountains late tonight.

31/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:08 PM MDTRed Flag WarningPUBBaca, Huerfano, Las Animas28 hr

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.